Alert archive / Indiana / River Flood Warnings in 2012
River Flood Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 27, 2012, 8:13 PM CST for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jan 28, 2012, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 8:13 PM CST (02:13 UTC)
- In effect from
- Jan 28, 2012, 12:00 AM CST
- Expired
- Jan 28, 2012, 10:13 AM CST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.00 ft at Jan 28, 2012, 12:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
679 WGUS43 KIWX 280214 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 913 PM EST FRI JAN 27 2012 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .RECENT HEAVY RAINFALL AND SNOWMELT HAVE CAUSED AN INCREASE IN RIVER LEVELS...INCLUDING THE KANKAKEE RIVER. WITH ADDITIONAL PRECIPITATION EXPECTED TONIGHT AND THIS WEEKEND...MINOR FLOODING IS POSSIBLE AS DAVIS ROUTE 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-290213- /O.NEW.KIWX.FL.W.0006.120128T0600Z-120129T1800Z/ /DAVI3.1.ER.120128T0600Z.120128T0600Z.120128T1800Z.NO/ 913 PM EST FRI JAN 27 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * FROM LATE TONIGHT TO SUNDAY AFTERNOON. * AT 9 PM FRIDAY THE STAGE WAS 10.0 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AROUND 1 AM SATURDAY JANUARY 28. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET WHICH OCCURRED ON APR 23 2011. $$
1 follow-up statement
785 WGUS83 KIWX 281613 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1113 AM EST SAT JAN 28 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC091-141-149-281643- /O.CAN.KIWX.FL.W.0006.000000T0000Z-120129T1800Z/ /DAVI3.1.ER.120128T0600Z.120128T1215Z.120128T1215Z.NO/ 1113 AM EST SAT JAN 28 2012 THE FLOOD WARNING IS CANCELLED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * AT 11 AM SATURDAY THE STAGE WAS 9.97 FEET * FLOOD STAGE IS 10.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE SATURDAY MORNING. * FORECAST...THE RIVER WILL FALL TO NEAR 9.9 FEET AROUND 1 PM SATURDAY JANUARY 28. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 27, 7:57 PM CST, 16 minutes earlier.
Area forecast discussion, Jan 27, 7:57 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 857 PM EST FRI JAN 27 2012 .UPDATE... CURRENT OBSERVATIONAL TRENDS SEEM TO BE SUPPORTING PREVIOUS FORECAST TO THIS POINT. INCREASE IN RADAR RETURNS NOTED THE PAST FEW HOURS ACROSS CENTRAL ILLINOIS DOWNSTREAM OF THE STRONGER UPPER LEVEL FORCING JUST NOW EXITING THE CENTRAL PLAINS. A WEAKLY FRONTOGENETIC FLOW APPEARS TO BE SETTING UP AND ENHANCING A FAIRLY STRONG LOW LEVEL THERMAL RIBBON (-5 DEG CELSIUS PER 00Z KDVN RAOB AND +1 DEG CELSIUS PER 00Z KILN RAOB). HIGHER RESOLUTION MODEL OUTPUT AND EVEN NAM40 APPEAR TO HAVE SOME INDICATION OF THIS WEST TO EAST EXPANSION OVER THE NEXT SEVERAL HOURS ACROSS WEST CENTRAL AND SOUTHWEST PORTIONS OF THE AREA INITIALLY. ISENTROPIC PROGS OF 285K SFC ALSO SUGGEST SOME INCREASING ISENTROPIC ASCENT LATER THIS EVENING ACROSS NORTHWEST PORTIONS OF THE AREA EVENTUALLY ALLOWING SNOW TO OVERSPREAD NWRN HALF OF THE AREA TOWARD 06Z. EVEN SOME REPORTS OF SOME -RA WITH BOUNDARY LAYER TEMPS IN THE LOWER TO MID 30S ACROSS EAST CENTRAL ILLINOIS. DID ADD A CHANCE RAIN/SNOW MENTION ACROSS THE SOUTHWEST FOR A FEW HOURS THIS EVENING BUT WILL STAY WITH PREDOMINATELY SNOW FOR THE OVERNIGHT. PREVIOUS FCSTED SNOW AMOUNTS STILL APPEAR REASONABLE WITH A POSSIBILITY OF TWO AREAS OF SLIGHTLY ENHANCED MAXIMUM SNOWFALL...ONE ACROSS FAR NWRN IND/SWRN LWR MICHIGAN WITH SOME WEAK LAKE ENHANCEMENT...AND ANOTHER POSSIBLE ACROSS SOUTHWEST PORTIONS OF THE AREA WHERE A PERIOD OF SOME BETTER WEST TO EAST BANDING IS POSSIBLE DURING EARLIER STAGES OF THE OVERNIGHT. SOME OF THE INITIAL LIFT LATER THIS EVENING HOWEVER WILL BE SPENT TOWARD ERODING A FAIRLY PRONOUNCED DRY LAYER EVIDENT IN THE 900 TO 750 HPA LAYER ON THIS EVENINGS REGIONAL AMDAR SOUNDINGS. ALL IN ALL...1 TO 2 INCH SNOW AMOUNTS APPEAR TO BE INLINE AS UPPER FORCING INCREASES WITH BETTER DEEPER SATURATION OVERNIGHT. SLIGHTLY LESSER AMOUNTS EXPECTED ACROSS FAR EAST/SOUTHEAST WHERE ISENTROPIC/FRONTOGENESIS PROGS ARE NOT EXPECTED TO BE QUITE AS IMPRESSIVE. && .PREV DISCUSSION... /ISSUED 727 PM EST FRI JAN 27 2012/ AVIATION... 00Z TAFS...SNOW WILL OVERSPREAD THE AREA LATE THIS EVENING INTO THE OVERNIGHT HOURS IN ASSOCIATION WITH A FAST MOVING UPPER LEVEL SYSTEM. IN THE MEANTIME...SOME FAIRLY DRY LOW LEVEL AIR NOTED IN THIS EVENINGS REGIONAL AMDAR SOUNDINGS. MORE IMPRESSIVE BAND OF SNOW PER REGIONAL RADAR MOSAIC/SFC EXTENDS FROM NORTHERN MISSOURI INTO CENTRAL ILLINOIS WILL CONTINUE TO EXPAND EASTWARD THIS EVENING IN ASSOCIATION WITH SOME LOW LEVEL FRONTOGENESIS FORCING. NUMERICAL GUIDANCE STILL SUGGESTS INCREASING ISENTROPIC LIFT FURTHER TO THE NORTH ACROSS NORTHERN INDIANA AND SHOULD SEE AN EXPANSION OF -SN ACROSS FAR NRN INDIANA TOWARD MIDNIGHT ALONG WITH DETERIORATING CONDITIONS TO IFR AND POSSIBLY SHORTER LIVED LIFR WITH HEAVIER SNOW BURSTS OVERNIGHT. PREVIOUS TIMING IN TAFS STILL LOOKS REASONABLE...WITH ONSET OF SNOW AT 05Z AT KSBN AND SHORTLY AFTER THIS TIME AT KFWA. SNOW SHOULD END FROM WEST TO EAST IN THE 11Z-13Z TIMEFRAME. WEST WINDS EARLY THIS EVENING WILL VEER SOUTHWEST TONIGHT IN ADVANCE OF A COLD FRONT...AND THEN SHIFT TO THE WEST WITH FRONTAL PASSAGE EARLY SATURDAY MORNING. STEEP LOW LEVEL LAPSE RATES AND DEEP WESTERLY FLOW WILL BE CONDUCIVE FOR A WINDY DAY ON SATURDAY WITH LATE MORNING/AFTERNOON GUSTS INTO THE 30 TO 35 KNOT RANGE. PREV DISCUSSION... /ISSUED 434 PM EST FRI JAN 27 2012/ SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT...THE CHALLENGES THIS PERIOD INCLUDE THE TIMING AND AMOUNTS OF SNOW FROM AN UPPER LEVEL SYSTEM REACHING THE AREA TONIGHT...AND ANOTHER SYSTEM SATURDAY NIGHT. FOR THIS PACKAGE...PREFERRED THE HIGHER RESOLUTION NCEP MODELS WHICH APPEAR TO HAVE THE BEST HANDLE ON THIS SYSTEM. ISENTROPIC LIFT WILL INCREASE RAPIDLY TONIGHT WITH MOISTURE ON THE 285K SFC BETWEEN 2 AND 3 G/KG. USING THE GARCIA METHOD WITH THIS ENVIRONMENT YIELDS 2 TO 3 INCHES OF SNOW USING A 6 HOUR DURATION INPUT TIME. HOWEVER... SOME CONCERN FOR SATURATION TIME AND MELTING SUGGESTS 1 TO 2 INCH SNOW AMOUNTS ARE MORE REASONABLE. CROSS SECTIONS INDICATE THAT THE MOISTURE DEPTH IS SUFFICIENT FOR SNOW AND THE MAXIMUM OMEGA FIELD INTERSECTS THE DENDRITIC GROWTH ZONE VERY WELL. CURRENT THINKING IS WIDESPREAD SNOW FROM AFTER MIDNIGHT ENDING SATURDAY MORNING. DOWNWARD MOTION BEHIND THE FRONT SHOULD HELP WITH A RAPID END OF SNOW...ALTHOUGH WIND SPEEDS WILL INCREASE SIGNIFICANTLY. AS FOR THE SYSTEM SATURDAY NIGHT...MUCH WEAKER LIFT AND LIMITED MOISTURE INDICATE ANY SNOW AMOUNTS LESS THAN AN INCH. LONG TERM... NRN STREAM SW TROUGH OVR NWRN BC WILL AMPLIFY SEWD THROUGH THE SHRT TERM AS MEAN ERN CONUS MID LVL TROUGH DEEPENS. 12Z SOLUTIONS ACRS THE BOARD ARE MORE ROBUST ALOFT ESP THE GEM AND SUGGEST SOME UPWARD BUMPING TO POPS IN ORDER ESP IMMEDIATELY DOWNSTREAM OF THE LK ACRS SW MI IN RESPONSE TO PASSAGE OF SECONDARY CAA BURST DURING THE DAY SUN. OTHERWISE PRIMARY THEME THIS PD IS FOR DEAMPLIFICATION THROUGH MID PD FOLLOWED BY MORE SIG WRN RIDGE/ERN TROUGH DVLPMNT TWD DY8. GIVEN FAST FLW ALOFT...DETAIL PREDICTABILITY REMAINS LOW AND CAN NOT ARGUE AGAINST LWR BOUND CHC POPS THROUGHOUT MUCH OF THE DY5-8 PD GIVEN UNSETTLED/DISTURBANCE RIDDLED STREAM FLW THAT EXTENDS BACK ACRS THE NPAC. LEAD IMPULSE MARKING THIS CHG RIDES EWD THROUGH THE NRN PLAINS/SE CANADA MID PD W/SIG WARMING ANTICIPATED LOCALLY ESP TUE/WED COINCIDENT W/LL THERMAL RIDGE SHIFTING ACRS THE AREA. AND AS MENTIONED IN PRIOR DISC...SOME AREAS MAY WARM INTO THE 50S AS ELUDED TO IN LATEST 12Z GFS MOS GUIDANCE ESP IF GREATER THAN ANTICIPATED INSOLATION IS REALIZED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING FROM 4 AM TO 7 PM EST SATURDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...T AVIATION...MARSILI UPDATE...MARSILI
Hazardous weather outlook, Jan 27, 4:41 AM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 541 AM EST FRI JAN 27 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 541 AM EST FRI JAN 27 2012 /441 AM CST FRI JAN 27 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW WILL OVERSPREAD THE REGION TONIGHT. WHILE EXPECTED AMOUNTS WILL GENERALLY BE IN THE ONE TO TWO INCH RANGE...THE INTENSITY WILL BECOME MODERATE AT TIMES. THE MAJORITY OF THE ACCUMULATING SNOWFALL WILL LIKELY OCCUR IN A 6 HOUR OR LESS TIME FRAME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT LAKE EFFECT SNOW SHOWERS ARE EXPECTED SATURDAY...MAINLY ALONG AND NORTH OF THE TOLL ROAD. A WEAK SYSTEM WILL BRING A CHANCE OF LIGHT SNOW TO THE ENTIRE AREA LATE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... MEASURED SNOWFALL AMOUNTS LATER TONIGHT ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-281045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 541 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM SATURDAY INTO SUNDAY NIGHT. STRONG WEST WINDS WITH GUSTS TO GALE FORCE ARE POSSIBLE SATURDAY WITH LARGE WAVES IN EXCESS OF 8 FEET. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
River Flood Warnings in Indiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.